MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARCOS CON SZ A HI 60MM; PROTHESIS, HIP

ZIMMER BIOMET, INC. ARCOS CON SZ A HI 60MM; PROTHESIS, HIP
Catalog Number 11-301311
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: cat# 22-300917, lot# 640200 arcos 17x190mm spl tpr dist ha.G2: foreign: country: sweden.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that approximately 6 years post implantation of a total hip arthroplasty, the patient was revised due to instability.The patient had an x-ray which showed that the prosthesis had broken off at the neck of the body.There was no known trauma.The patient was described as being active and plays a lot of golf.Attempts have been made, and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: a3; b4; b5; g3; h2; h3; h6; h10; h11.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
Additional information received.It was reported that the fracture site was located after the trunnion at the neck, and only on the body.The event occurred on the left hip.Attempts have been made, and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; d9; d10; g3; h2; h3; h6.D10: cat# unknown lot# j6327166/unknown head.Product returned and evaluated.Visual examination of the returned product identified that the arcos body was confirmed to have what appeared to be a fractured surface in the neck region of the cone body.It also appears that a portion of the same neck region was cutoff.The cone body had scratches and gouges all around between the neck and porous coated regions.The porous coating has foreign debris and gouges present.The neck region of the cone body had nicks, gouges, and scratches.No other damage was noted.The cone body analysis determined fatigue mode of failure on the fracture surface.The lower region of the fracture surface was shiny, smooth, and covered in scratches.The lower region was more likely caused by a cutting instrument.Review of the device history records identified no deviations or anomalies during manufacturing.Reported event is not related to a combination of products; therefore, a compatibility review is not applicable.Medical records were not provided.A definitive root cause cannot be determined.This complaint was confirmed based on the returned, fractured device.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
ARCOS CON SZ A HI 60MM
Common Device Name
PROTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21459417
Report Number0001825034-2025-00471
Device Sequence Number7781699
Product Code KWA
UDI-Device Identifier00880304474086
UDI-Public(01)00880304474086(17)280608(10)322500
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K090757
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number11-301311
Device Lot Number322500
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2025
Supplement Date Received by Manufacturer03/11/2025
07/25/2025
Initial Report FDA Received Date02/25/2025
Supplement Report FDA Received Date03/18/2025
07/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale